Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 207, NWS North Platte, NE

July 8, 2011Deuel County, Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 8, 2011, 5:26 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2011, 5:26 PM MDT (23:26 UTC)
Expired
Jul 8, 2011, 6:15 PM MDT
In force
49 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Deuel County, NE, Garden County, NE

The radar

The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 6:08 PM MDTTSTM WND GST 408 Sw Oshkosh, NE
Jul 8, 6:08 PM MDTTSTM WND GST 40Sw Oshkosh, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 3:48 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1340 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WUUS53 KLBF 082326
SVRLBF
NEC049-069-090015-
/O.NEW.KLBF.SV.W.0207.110708T2326Z-110709T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
526 PM MDT FRI JUL 8 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 615 PM MDT

* AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LODGEPOLE...OR 12 MILES
  NORTHWEST OF CHAPPELL...AND MOVING EAST AT 40 MPH. PENNY SIZE HAIL
  MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  CHAPPELL...
  OSHKOSH...
  BIG SPRINGS...
  LEWELLEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS 
WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD 
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED 
ROADWAYS.

&&

LAT...LON 4153 10198 4140 10198 4139 10205 4137 10206
      4100 10205 4100 10262 4102 10263 4105 10262
      4139 10262 4140 10264 4143 10265
TIME...MOT...LOC 2324Z 265DEG 35KT 4119 10261
WIND...HAIL 60MPH 0.75IN

$$

BROOKS
3 follow-up statements
965 
WWUS53 KLBF 082343
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
643 PM CDT FRI JUL 8 2011

NEC049-069-090015-
/O.CON.KLBF.SV.W.0207.000000T0000Z-110709T0015Z/
DEUEL NE-GARDEN NE-
543 PM MDT FRI JUL 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
GARDEN AND DEUEL COUNTIES UNTIL 615 PM MDT...

AT 534 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 7 MILES NORTH OF CHAPPELL...MOVING
EAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.

LOCATIONS IMPACTED INCLUDE...
  OSHKOSH...
  BIG SPRINGS...
  LEWELLEN...
  CHAPPELL...

THERE ARE ALSO STRONG STORMS LOCATED OVER SOUTHEAST GARDEN AND 
EASTERN DEUEL COUNTY THAT ARE LIKELY PRODUCING HEAVY RAINS...GUSTY 
WINDS TO 50 MPH...AND PEA SIZE HAIL. THESE STORMS WERE ALSO MOVING 
TO THE EAST AT ABOUT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4153 10198 4140 10198 4139 10205 4137 10206
      4100 10205 4100 10262 4102 10263 4105 10262
      4139 10262 4140 10264 4143 10265
TIME...MOT...LOC 2339Z 265DEG 35KT 4120 10242
WIND...HAIL 60MPH 0.75IN

$$

BROOKS
665 
WWUS53 KLBF 090000
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM CDT FRI JUL 8 2011

NEC049-069-090015-
/O.CON.KLBF.SV.W.0207.000000T0000Z-110709T0015Z/
DEUEL NE-GARDEN NE-
600 PM MDT FRI JUL 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
GARDEN AND DEUEL COUNTIES UNTIL 615 PM MDT...

AT 552 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF 
OSHKOSH...MOVING EAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY 
THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEWELLEN...
  OSHKOSH...
  CHAPPELL...
  BIG SPRINGS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4153 10198 4140 10198 4139 10205 4137 10206
      4100 10205 4100 10262 4102 10263 4105 10262
      4139 10262 4140 10264 4143 10265
TIME...MOT...LOC 2358Z 261DEG 33KT 4130 10239
WIND...HAIL 60MPH 0.75IN

$$

BROOKS
711 
WWUS53 KLBF 090015
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
715 PM CDT FRI JUL 8 2011

NEC049-069-090025-
/O.EXP.KLBF.SV.W.0207.000000T0000Z-110709T0015Z/
DEUEL NE-GARDEN NE-
615 PM MDT FRI JUL 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GARDEN AND DEUEL
COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER STRONG STORMS REMAIN IN THE AREA WITH GUSTY WINDS AND VERY 
HEAVY RAIN STILL POSSIBLE WITH THESE THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM MDT.

LAT...LON 4153 10198 4140 10198 4139 10205 4137 10206
      4100 10205 4100 10262 4102 10263 4105 10262
      4139 10262 4140 10264 4143 10265
TIME...MOT...LOC 0015Z 261DEG 33KT 4132 10218

$$

BROOKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:45 PM MDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 8, 2:45 PM MDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT FRI JUL 8 2011

.SYNOPSIS...
A SURFACE HIGH OVER IOWA THIS MORNING MOVED EAST TODAY AND ALLOWED A
SURFACE TROUGH TO ENTER WESTERN PORTION OF THE STATE. ABUNDANT
MOISTURE AND WEAK INSTABILITY LAY OVER MUCH OF THE REGION THIS
MORNING. WEAK CONVECTION MOVED ACROSS KANSAS AND SOUTHERN NEBRASKA
BUT RESULTED ONLY IN CLOUD COVER AND A FEW SHOWERS. A SLIGHTLY
STRONGER SHORT WAVE NOW OVER COLORADO WILL MOVE INTO WESTERN
NEBRASKA LATER TONIGHT AND BRING. THUNDERSTORMS...SOME SEVERE...ARE
OCCURRING NOW ACROSS THE FRONT RANGE AND THAT CONVECTION WILL
SPREADS INTO NEBRASKA THIS AFTERNOON WELL AHEAD OF THE SHORT WAVE.

THE OVERALL WEATHER PATTERN INTO NEXT WEEK CENTERS ON A THERMAL
RIDGE ACROSS THE CENTRAL PLAINS.  THIS AXIS THEN SHIFTS EAST AND
ALLOWS A SLIGHT SOUTHWEST FLOW OVERHEAD.  SOUTHWEST FLOW WILL THEN
BRING IN HIGH IN PRECIPITABLE WATER AIR OVER THE STATE. ALL MODELS
AGREE WITH THIS PATTERN.  AS A PERCENTAGE OF NORMAL THE AIR MASS
COMING OUT OF THE SOUTHWEST WILL AVERAGE 125% OF NORMAL AND MORE AND
THIS WILL CREATE POTENTIAL FLOODING CONCERNS OVER THE NEXT WEEK FROM
ANY THUNDERSTORMS WHICH DO DEVELOP.  THE WEATHER FORECAST CALLS FOR
AN ACTIVE PATTERN WITH THE CHANCE OF THUNDERSTORMS NEARLY EACH DAY
AND NIGHT THOUGH IT WILL BE IMPOSSIBLE TO PINPOINT WHICH SPECIFIC
AREA IS MOST LIKELY TO RECEIVE THE RAINFALL OUTSIDE OF 12-24
HOURS.

&&

.SHORT TERM...TONIGHT THROUGH 00Z SATURDAY

ONGOING CONVECTION OVER THE WESTERN PANHANDLE INTO CENTRAL COLORADO
WILL MOVE EAST THIS EVENING. INSTABILITY ACROSS THE AREA WILL BE
HIGHEST THE PANHANDLE AND INTO WESTERN NEBRASKA BUT WILL WANE GOING
EAST. MAIN FORCING WITH UPPER LEVEL SHORTWAVE TROUGH WAS AND WILL BE
FOCUSED OVER NORTH DAKOTA AS IS THE MOISTURE TRANSPORT SO BELIEVE
AS DAYTIME HEATING DIMINISHES AND STORMS MOVE INTO MORE STABLE
AIR AND WILL DIMINISH. MAY GET A FEW STORMS IN THE FORECAST AREA...
BUT NOT EXPECTING WIDESPREAD ACTIVITY THIS EVENING. AS FOR SEVERE
CHANCES...DEEP LAYER SHEAR IN THE FORECAST AREA IS MARGINAL RIGHT
AWAY BUT DOES INCREASE TO AROUND 40 TO 45KTS BY 06Z. WILL KEEP AN
EYE ON THINGS FOR STRONG STORMS IN THE WESTERN PARTS OF THE FORECAST
AREA TONIGHT.

A SURFACE BOUNDARY WITH DRIER AIR AND WESTERLY WINDS ON THE BACKSIDE
WILL BE LOCATED ROUGHLY FROM SOUTHWEST INTO NORTH CENTRAL NEBRASKA
ON SATURDAY MORNING AND WILL STAY IN THE GENERAL VICINITY THROUGH
THE DAY. THIS BOUNDARY WILL SERVE AS FOCUS FOR THE DEVELOPMENT OF
SOME SCATTERED THUNDERSTORMS IN THE AFTERNOON. LIFTED INDEX VALUES
OF MINUS 8 ARE FORECAST AND NAM INDICATING AMOUNTS OF AROUND 2500
J/KG ML CAPE EAST OF THE BOUNDARY BUT NOT A GOOD FORCING SIGNAL WITH
ONLY VERY WEAK WAVES OF ENERGY MOVING THROUGH THE UPPER LEVEL FLOW.
CONVECTION WILL FIRE WITH HELP OF DAYTIME HEATING ALONG THE
BOUNDARY IN THE AFTERNOON...AND WITH THE LITTLE FORCING SHOULD BE
MORE SCATTERED THAN WIDESPREAD COVERAGE AND HAVE GRIDS INDICATING
THAT. WHERE THERE ARE STORMS COULD GET SOME STRONGER TO POSSIBLY
SEVERE STORMS AS DEEP LAYER SHEAR WOULD BE STRONG ENOUGH FOR
ORGANIZED CONVECTION. TEMPERATURES ARE ALSO SOMETHING TO LOOK AT.
SOME GUIDANCE SHOWS MID 90S ACROSS THE AREA AND DO THINK IT WILL BE
A WARM DAY BUT THAT MAY BE PUSHING IT A BIT. TO CONTEND WITH MAY BE
SOME CLOUD COVER WITH BOUNDARY IN THE VICINITY. TO THE WEST OF THE
BOUNDARY THE AIR WILL BE DRIER SO EXPECTING HIGHER MIXING AND WITH
850MB TEMPERATURES WARMING TO 28-29C BY 00Z SUNDAY SHOULD BE ABLE TO
REACH LOW 90S IN THOSE LOCATIONS.

SUNDAY...THE FRONT LAY JUST SOUTH AND EAST OF THE AREA BUT MIX BACK
ACROSS THE CWA DURING THE DAY. SEVERE THUNDERSTORMS ARE AGAIN
POSSIBLE ON SUNDAY BY 0Z. CAPES AGAIN REACH AROUND 2500 J/KG BUT WE
ARE ALSO TROUBLED BY HIGH FREEZING LEVELS/WET BULB ZEROS 16184 FEET
/ 14457 FEET.  STORM MOTION WILL BE EAST AT 16 KNOTS BUT WITH K
INDEX VALUES OVER 40 AND PRECIPITABLE WATER VALUES AGAIN OVER 1.50
INCHES AND PERCENT NORMALS GREATER THAN 130.

&&

.AVIATION

MAIN AVIATION CONCERNS THROUGH 18Z SATURDAY DEAL WITH WINDS ALONG
WITH CHANCES FOR CONVECTION THIS EVENING AND OVERNIGHT. BREEZY
SOUTHERLY WINDS WILL SUBSIDE THIS EVENING AS MIXING DECREASES AND A
GRADUAL SHIFT TO THE SOUTHWEST THEN TO THE WEST BY THE END OF THE
PERIOD AS A FRONT OFF TO THE WEST SLOWLY MOVES INTO THE AREA.

THUNDERSTORMS ARE POSSIBLE...THOUGH NOT PROBABLE AT BOTH KVTN AND
KLBF TONIGHT. CONVECTION IS ONGOING TO THE WEST ACROSS THE WESTERN
NEBRASKA PANHANDLE THIS AFTERNOON...BUT THE ENVIRONMENT BECOMES MORE
UNFAVORABLE FOR THUNDERSTORMS GOING TO THE EAST INTO CENTRAL
NEBRASKA. ALSO...THE BULK OF THE FORCING SIGNALS STAY TO THE NORTH
OF THE FORECAST AREA SO AS DAYTIME HEATING GOES AWAY...THERE
SHOULDN/T BE MUCH TO FUEL THE ONGOING STORMS AND DON/T EXPECT THE
ACTIVITY TO MAKE IT TOO FAR EAST. SO ALTHOUGH MAY GET SOME STORMS IN
THE REGION...NOT EXPECTING WIDESPREAD THUNDERSTORM ACTIVITY AND
DIDN/T HAVE THE CONFIDENCE TO ADD BEYONE CB INTO THE FORECAST. INTO
THE DAY ON SATURDAY...THE FRONT WILL BE IN THE VICINITY OF THE LOCAL
AREA. THERE WILL AGAIN BE CHANCES FOR CONVECTION...BUT BELIEVE
THINGS WILL HOLD OFF UNTIL AFTERNOON TO DEVELOP ALONG THE FRONT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SYNOPSIS/EXTENDED...HIRSCH
SHORT TERM/AVIATION...BROOKS
Hazardous weather outlook, Jul 8, 3:23 PM MDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
423 PM CDT FRI JUL 8 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-092130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1240 AM CDT SAT JUL 9 2011 /1140 PM MDT FRI JUL 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...REST OF TONIGHT.

SHOWERS AND A FEW THUNDERSTORMS WILL LINGER IN SOUTHWEST NEBRASKA
WITH A SLIGHT CHANCE ACROSS EASTERN PORTIONS OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN ACTIVE WEATHER PATTERN WILL KEEP CHANCES FOR THUNDERSTORMS IN
THE FORECAST OVER WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE
MIDDLE OF NEXT WEEK. THE ATMOSPHERE WILL REMAIN MOIST AND
UNSTABLE...WITH LOCALLY HEAVY RAINFALL POSSIBLE.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON SATURDAY ACROSS
MUCH OF NEBRASKA WITH STORM DEVELOPMENT FOCUSED ALONG A WEAK
FRONTAL BOUNDARY. LOOKING AT SUNDAY...THUNDERSTORMS ARE AGAIN
POSSIBLE WITH CHANCES FOR STRONG TO SEVERE STORMS ACROSS THE
SOUTHEAST HALF OF THE FORECAST AREA AS A FRONTAL BOUNDARY RESIDES
FROM NORTHWEST KANSAS INTO SOUTHEAST NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER ANY
REPORTS OF STRONG WINDS...HAIL...OR HEAVY RAIN WOULD BE
APPRECIATED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

ROBERG

In the hours before

Special weather statement, Jul 8, 5:00 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
500 PM MDT FRI JUL 8 2011

NEZ022-090000-
GARDEN NE-
500 PM MDT FRI JUL 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARDEN COUNTY UNTIL 600
PM MDT...

AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF LISCO...OR 24 MILES
NORTHWEST OF OSHKOSH...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. TORRENTIAL RAINS ARE ALSO EXPECTED AS
RADAR IS INDICATING RAINFALL RATES OF UP TO AN INCH PER HOUR.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OSHKOSH...
  RICHARDSON LAKE...
  LISCO...
  CRESCENT LAKE NWR...
  DEER LAKE...
  DOGTOWN FLATS...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BROOKS
Special weather statement, Jul 8, 5:17 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
617 PM CDT FRI JUL 8 2011

NEZ022-023-035-056-057-090030-
ARTHUR NE-DEUEL NE-GARDEN NE-GRANT NE-KEITH NE-
517 PM MDT FRI JUL 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR...KEITH...GRANT...GARDEN
AND DEUEL COUNTIES UNTIL 630 PM MDT...

AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
QUICKLY DEVELOPING THUNDERSTORMS OVER EASTERN GARDEN...WESTERN
ARTHUR AND EASTERN DEUEL COUNTIES WHICH WERE MOVING TO THE EAST AT
20 MPH.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
PENNIES AND WIND GUSTS UP TO 50 MPH. ALSO TORRENTIAL RAINS UP TO AN
INCH PER HOUR AND FREQUENT DANGEROUS LIGHTNING IS EXPECTED.

IN ADDITION...STORMS WERE ALSO OCCURRING IN CHEYENNE COUNTY AND
WILL BE MOVING EAST INTO THE WESTERN PARTS OF GARDEN AND DEUEL
COUNTIES IN THE NEXT HOUR.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BROOKS

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.